Alert archive / South Carolina / Beach Hazards Statements in 2016
Beach Hazards Statement 6, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 1, 2016, 10:56 AM EDT for Horry County, South Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 10:56 AM EDT (14:56 UTC)
- Expired
- Aug 1, 2016, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
County Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WHUS42 KILM 011456 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1056 AM EDT MON AUG 1 2016 SCZ054-012300- /O.NEW.KILM.BH.S.0006.160801T1456Z-160802T0000Z/ COASTAL HORRY- 1056 AM EDT MON AUG 1 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE LIFEGUARDS AT MYRTLE BEACH ARE REPORTING NUMEROUS JELLYFISH NEAR SHORE AND ARE ADVISING BEACH GOERS TO STAY OUT OF THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ 43
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 9:41 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 1, 9:41 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 941 AM EDT MON AUG 1 2016 .SYNOPSIS... Bermuda high pressure will maintain humid conditions across the area through midweek, sparking scattered thunderstorms. A weak cold front will drop across the Carolinas Wednesday, stalling offshore and across South Carolina into late week. An increase in heat and humidity will bring higher apparent temperatures into next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 945 AM Monday...Analysis of morning soundings and latest guidance still shows scattered convection a good bet for today, primarily this afternoon. Still looks like severe potential is very low, but with P/W values exceeding 2 inches we could see localized flooding with any training storms. Previous discussion follows below: A decent shot at rainfall today with elevated precipitable water values presently measured by satellite sensors from the Gulf states to the Carolinas to the Mid-Atlantic region. The former upper ridge will become suppressed and displaced SE of the area as short-wave energy brings upper support this afternoon and tonight. This will provide 2 zones of convective formation by by 1-2 PM, along the sea breeze across our eastern zones, and across the very northern and western zones mid to late afternoon as support aloft increases. These 2 features will likely meld into one organized or broken line of storms over the central zones around 5-6 pm, dropping SE to the coast through the early and middle evening. 0.40-0.70 inches on average expected with the higher QPF amounts favored over the eastern 1/3rd zones. Light column winds overall should limit severe threat but training of cells may produce local flooding this afternoon to evening. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... As of 3 AM Monday...Tuesday offers another good chance of measurable rain across the region as both moisture content and upper support remain in the mix. Mid- level drying from the north in wake of short-wave energy Wednesday will decrease convective coverage compared to today and Tuesday. This will force a trough or coastal front offshore, keeping the best chance of rain along and near the coast Wednesday. Temperatures near to slightly below average for early August this period. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 300 AM Monday...Frontal boundary looks to be stalled across the southern CWA Thursday before washing out Friday. Time-height cross sections indicate that drier mid-level air will work its way across the area behind the front, however adequate moisture will remain below 850 mb and will warrant inclusion of a small pop Thursday and Friday, at least at this time. Best chances would be in the vicinity of the dissipating boundary across SC. Temperatures will be back to near normal on Thursday, but will creep back up through the weekend, with heat advisory criteria once again being approached Saturday and Sunday. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... As of 12Z...Synoptic pattern has not changed with the sea breeze resultant and the thermal trough as focuses for convection today. The LFC will be fairly low along the coast, and convection is expected to fire before noon along the resultant. The inland terminals will see late afternoon convection into the evening hours. Brief periods of IFR conditions are anticipated. Continued southwest flow. EXTENDED OUTLOOK...Isolated to scattered afternoon and evening convection each day may result in localized MVFR/IFR conditions. Each morning may also observe brief MVFR/IFR from fog and/or low ceilings. Otherwise, expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 945 AM Monday...Latest obs show SW winds of 10 to 15 kts with seas around 3 ft. This fits in well with the latest forecast, of which there is no change. Previous discussion follows: Moderate S-SW winds today will produce bumpy 3-4 foot waves, dominated by shorter period energy from the local winds, with wave periods mainly between 4-6 seconds with little to negligible swell present in the sea spectrum. A few TSTMS may move over the inshore waters this afternoon, becoming more likely tonight. Mariners should get a radar update before heading out later today as cloud to sea lightning may become increasingly active into this evening. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 3 AM Monday...Storms will remain active this period as a weak front or coastal trough resides near or over the 0-20 nm waters, so mariners should keep a radar update in the plans. Moderate SW winds Tuesday will prevail just ahead of the front but will lighten Wednesday as the weak boundary heads offshore. Outside of scattered storms, Wednesday should see S-E winds 10 kt or less. As a result, seas of 3-4 feet Tuesday will subside to 2-3 feet Wednesday. Dominant periods of 5-6 seconds Tuesday will become 8-9 seconds Wednesday as the swell portion of the spectrum emerges from the lighter wind waves. LONG TERM /THURSDAY THROUGH FRIDAY/... As of 300 AM Sunday...Frontal boundary is expected to be stalled out across central SC on Thursday, with light NE flow across the waters. The direction is expected to veer to the SE Friday as the front washes out, however due to a very weak gradient, there will likely be some variability in the wind direction both days. Isolated to scattered convection will be possible, moreso in the vicinity of the boundary, which should concentrate any convection across the southern marine zones, south of Little River Inlet. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...CRM NEAR TERM...MJC/REK SHORT TERM...MJC LONG TERM...CRM AVIATION...CRM MARINE...MJC/REK/CRM
Hazardous weather outlook, Aug 1, 3:44 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 344 AM EDT MON AUG 1 2016 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-020745- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 344 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT ADVISORIES MAY BE NEEDED NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-020745- COASTAL BRUNSWICK-COASTAL HORRY- 344 AM EDT MON AUG 1 2016 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT ADVISORIES MAY BE NEEDED NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-020745- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 344 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Aug 1, 10:34 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1034 AM EDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 S LANES CREEK 33.49N 79.36W
07/31/2016 E1.00 INCH GEORGETOWN SC PUBLIC
JOHNSON ROAD AND LANES CREEK DRIVE
&&
EVENT NUMBER ILM1600268
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:34 PM EDT | Special Weather Statement | ILM | Marlboro | 41 min |
Nearby
Beach Hazards Statements in South Carolina, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.